Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 209, NWS Pittsburgh, PA

August 21, 2011Allegheny County, Indiana County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 21, 2011, 4:13 PM EDT for Allegheny County, Indiana County, Westmoreland County, Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 4:13 PM EDT (20:13 UTC)
Expired
Aug 21, 2011, 5:15 PM EDT
In force
62 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Indiana County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:28 PM EDTTSTM WND DMGSlickville, PATREES DOWN ON MAIN ST... ROUTE 819... AND STEELE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1507 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS51 KPBZ 212013
SVRPBZ
PAC003-063-129-212115-
/O.NEW.KPBZ.SV.W.0209.110821T2013Z-110821T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
  NORTHERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 515 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MURRYSVILLE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MURRYSVILLE...        DELMONT...            SALTSBURG...
  NEW ALEXANDRIA...     LATROBE...            DERRY...
  BLAIRSVILLE...        LIGONIER...           NEW FLORENCE...
  ARMAGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4036 7899 4018 7912 4017 7915 4042 7976
      4054 7969 4045 7894
TIME...MOT...LOC 2013Z 286DEG 26KT 4047 7963

$$
34
3 follow-up statements
137 
WWUS51 KPBZ 212040
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT SUN AUG 21 2011

PAC003-212050-
/O.CAN.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
ALLEGHENY PA-
440 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHENY COUNTY IS
CANCELLED...

LAT...LON 4036 7899 4018 7912 4017 7915 4036 7959
      4051 7944 4045 7894
TIME...MOT...LOC 2040Z 286DEG 26KT 4042 7938

$$

PAC063-129-212115-
/O.CON.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
INDIANA PA-WESTMORELAND PA-
440 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTMORELAND AND INDIANA COUNTIES...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NEW ALEXANDRIA...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SALTSBURG...          NEW ALEXANDRIA...     LATROBE...
  DERRY...              BLAIRSVILLE...        LIGONIER...
  NEW FLORENCE...       ARMAGH...

LAT...LON 4036 7899 4018 7912 4017 7915 4036 7959
      4051 7944 4045 7894
TIME...MOT...LOC 2040Z 286DEG 26KT 4042 7938

$$
34
287 
WWUS51 KPBZ 212103
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT SUN AUG 21 2011

PAC063-129-212115-
/O.CON.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
INDIANA PA-WESTMORELAND PA-
503 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR WESTMORELAND AND INDIANA COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF NEW FLORENCE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  FLORENCE...       ARMAGH...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4023 7910 4032 7923 4048 7919 4045 7894
      4036 7899
TIME...MOT...LOC 2103Z 286DEG 26KT 4037 7917

$$
34
140 
WWUS51 KPBZ 212112
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 PM EDT SUN AUG 21 2011

PAC063-129-212122-
/O.EXP.KPBZ.SV.W.0209.000000T0000Z-110821T2115Z/
INDIANA PA-WESTMORELAND PA-
512 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND AND INDIANA
COUNTIES EXPIRES AT 515 PM EDT...

LAT...LON 4023 7910 4032 7923 4048 7919 4045 7894
      4036 7899
TIME...MOT...LOC 2112Z 286DEG 26KT 4035 7909

$$
34

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:02 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 21, 3:02 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST OF THE AREA THIS EVENING, WITH SHOWERS
AND THUNDERSTORMS ENDING OVERNIGHT. HIGH PRESSURE WILL THEN
BUILD IN FOR MONDAY THROUGH TUESDAY NIGHT. A COLD FRONT WILL
RETURN THE CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE LATEST RUC ANALYSIS INDICATES A BROAD 500MB TROUGH AXIS CENTERED
ACROSS THE OHIO VALLEY. AT THE SURFACE, A 1007MB LOW IS LOCATED
NORTH OF LAKE ONTARIO WITH A COLD FRONT EXTENDING SOUTHWEST OF THIS
FEATURE ACROSS ACROSS NORTHWEST PA AND INTO CENTRAL OHIO. A BROKEN
LINE OF CONVECTION HAS DEVELOPED JUST AHEAD OF THE FRONT.

THIS EVENING...THE COLD FRONT WILL MOVE ACROSS WESTERN
PENNSYLVANIA AND INTO NORTH-CENTRAL WV, WITH INCREASING INSTABILITY
AND WIND SHEAR ALONG THE FRONT ALLOWING FOR SHOWERS AND
THUNDERSTORMS TO CONTINUE ALONG AND AHEAD OF THE BOUNDARY. HRRR
/WRF-NMM SOLUTIONS CONTINUE TO SUPPORT LIKELY TO CATEGORICAL POPS
ALONG AND AHEAD OF THE FRONT.

RUC FORECAST INDICATES A MODERATE INSTABILITY (1500-2000 J/KG
SBCAPE) AND MODERATE SHEAR ENVIRONMENT (40-45KTS 0-6KM BULK SHEAR)
ENVIRONMENT. WITH SOME BREAKS IN CLOUD COVERAGE, INSTABILITY
ATTAINED WILL CONTINUE TO ALLOW FOR SEVERE THREAT INTO THE EARLY
EVENING ACROSS THE AREA. THE STORM PREDICTION CENTER HAS THE AREA
HIGHLIGHTED IN A SLIGHT RISK, AND CONCUR THAT THE PRIMARY RISKS
WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS.

TONIGHT...THE COLD FRONT WILL SLIDE EAST OF THE AREA AND THE MID-
LEVEL TROUGH WILL SWING ACROSS THE UPPER OHIO VALLEY.
THUNDERSTORMS WILL MOSTLY COME TO AN END AFTER 00Z, WITH LINGERING
SHOWERS DIMINISHING MOSTLY BY 06Z. COLD AIR ADVECTION IN THE WAKE
OF THE FRONT WILL ALLOW FOR A COOLER NIGHT. OVERNIGHT LOWS ARE
CLOSE TO A MAV/MET BLEND, RANGING FROM THE MID 50S FOR AREAS NORTH
AND EAST OF PITTSBURGH TO THE UPPER 50S FOR AREAS SOUTH AND WEST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THERE IS STRONG MODEL AGREEMENT THAT A SURFACE HIGH COMING FROM IOWA
WILL BUILD IN FROM THE WEST ON MONDAY AND BECOME CENTERED ACROSS THE
UPPER OHIO VALLEY BY 12Z ON TUESDAY. WITH THE MID-LEVEL TROUGH
EXITING ON MONDAY AND A COOL AND MOIST NORTHWESTERLY FLOW OFF OF
LAKE ERIE, THERE IS A SLIGHT CHANCE FOR SHOWERS ALONG THE I-80
CORRIDOR ON MONDAY. OTHERWISE THE FORECAST THROUGH TUESDAY NIGHT
IS DRY.

WITH WEAK COLD AIR ADVECTION IN A NORTHWESTERLY FLOW, HIGH
TEMPERATURES ON MONDAY WILL BE AROUND 5 DEGREES BELOW NORMAL. NEAR
CALM WINDS ALONG WITH MOSTLY CLEAR SKIES ON MONDAY NIGHT WILL ALLOW
FOR A STRONG RADIATIONAL COOLING NIGHT. FORECAST LOWS ARE A MAV/MET
BLEND AND WILL BE MORE FALL-LIKE, POTENTIALLY THE COOLEST SINCE JUNE
15, IN THE UPPER 40S TO LOWER 50S ACROSS THE AREA. WITH 850 TEMPS
WARMING TO 13C ALONG WITH ABUNDANT SUNSHINE, BELIEVE TEMPS WILL
RECOVER ON TUESDAY TO NEAR SEASONAL NORMAL VALUES, IN THE UPPER 70S
TO LOWER 80S ACROSS THE AREA.

WEDNESDAY...THERE IS NAM/ECMWF/GFS AGREEMENT THAT A MID-LEVEL TROUGH
WILL CROSS THE AREA. MODELS DO HOWEVER DIVERGE IN TIMING OF THE
FRONT AND PRECIP ALONG IT. FORECAST IS CLOSEST TO THE GFS WITH
CHANCE POPS IN EASTERN OHIO IN THE AFTERNOON AND SLIGHT CHANCE
POPS OTHERWISE. WARM AIR ADVECTION WITH AN ENHANCED SOUTHERLY FLOW
AHEAD OF THE FRONT WILL ALLOW FOR HIGH TEMPS AROUND 5 DEGREES
ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
REGION WILL REMAIN IN A PROGRESSIVE WEST TO NORTHWEST FLOW ALOFT
INTO THE WEEKEND WITH MODELS STILL IN OVERALL AGREEMENT OF PATTERN.
COLD FRONT WILL APPROACH UPPER OHIO VALLEY LATER WEDNESDAY AND CROSS
REGION THURSDAY WITH CHC POPS. HIGH PRESSURE THEN BUILDS IN FOR
FRIDAY WITH FRONT STALLED JUST SOUTH EAST OF REGION AND STILL AN
ISOLATED THUNDERSTORM POSSIBLE IN THE SOUTHEAST RIDGES FRIDAY. ON
SATURDAY FRONT STALLED ACROSS THE MID ATLANTIC STATES WITH REMAINS
OF IRENE POSSIBLY MOVING NORTH BRINGING MOISTURE TO THE FRONT AND
PUSHING IT NORTHWARD. MUCH CAN CHANGE WITH THIS SYSTEM SO FOLLOWED
HPC WITH INCREASING POPS INTO SUNDAY. TEMPERATURES WILL AVERAGE A
BIT ABOVE NORMAL.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SCATTERED CONVECTION ACROSS REGION AHEAD OF WIND SHIFT ACROSS
CENTRAL OHIO AT 18Z WITH POSSIBLE IFR AT TERMINALS INTO LATE
AFTERNOON. FRONT WILL SWEEP ACROSS REGION THIS EVENING ENDING
SHOWERS AND STORMS WITH LOWER DEW POINTS AND GENERAL CLEARING
OVERNIGHT. PATCHY MVFR FOG STILL POSSIBLE BUT ONLY MENTIONED AT
ZZV AND DUJ AT THIS TIME. SURFACE HIGH WILL BRING VFR MONDAY AND
MONDAY NIGHT.

OUTLOOK /TUESDAY THROUGH FRIDAY/... EXCEPT FOR POSSIBLE
RESTRICTIONS FROM FOG EARLY MORNING, EXPECT PREVALENT VFR INTO LATE
WEDNESDAY. PREFRONTAL THUNDERSTORMS MAY PRODUCE RESTRICTIONS BY
WEDNESDAY NIGHT AND COLD FRONT MOVING ACROSS REGION WILL BRING A
BETTER CHANCE FOR RESTRICTIONS THURSDAY. GENERAL VFR UNDER
SURFACE HIGH FRIDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 21, 11:03 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 AM EDT SUN AUG 21 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-221515-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
1103 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY
SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 21, 3:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT SUN AUG 21 2011

OHZ039-049-050-059-212000-
BELMONT OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
309 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN
TUSCARAWAS...HARRISON...NORTH CENTRAL BELMONT AND SOUTH CENTRAL
JEFFERSON COUNTIES...

AT 303 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF TAPPAN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  TIPPECANOE...         TAPPAN...             CLENDENING...
  JEWETT...             CADIZ...              NEW ATHENS...
  HOPEDALE...           ADENA...              NEWELL...
  SMITHFIELD...         DILLONVALE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4031 8072 4010 8081 4025 8133 4043 8126
Special weather statement, Aug 21, 3:26 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT SUN AUG 21 2011

PAZ020-021-212015-
ALLEGHENY PA-BEAVER PA-
326 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ALLEGHENY AND
SOUTHERN BEAVER COUNTIES...

AT 325 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
ECONOMY BORO...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SHIPPINGPORT...       ALIQUIPPA...          ECONOMY BORO...
  MOON...               SEWICKLEY...          FRANKLIN PARK...
  WEXFORD...            MCKEES ROCKS...       PERRYSVILLE...
  GIBSONIA...           NORTH SIDE PITTSBURGH...
  MOUNT WASHINGTON...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4062 7987 4040 7994 4058 8045 4070 8037
Special weather statement, Aug 21, 3:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT SUN AUG 21 2011

PAZ021>023-073-212030-
ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-
346 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALLEGHENY...EXTREME
SOUTH CENTRAL ARMSTRONG...EXTREME SOUTHWESTERN INDIANA AND
NORTHWESTERN WESTMORELAND COUNTIES...

AT 338 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FOX
CHAPEL...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WILKINSBURG...        SPRINGDALE...         RUSSELLTON...
  PENN HILLS...         NEW KENSINGTON...     FOX CHAPEL...
  MONROEVILLE...        PLUM...               MURRYSVILLE...
  DELMONT...            SALTSBURG...          NEW ALEXANDRIA...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4050 7928 4029 7937 4045 7993 4062 7986
Special weather statement, Aug 21, 3:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT SUN AUG 21 2011

OHZ050-059-PAZ029-031-WVZ002>004-212030-
BELMONT OH-BROOKE WV-GREENE PA-JEFFERSON OH-MARSHALL WV-OHIO WV-
WASHINGTON PA-
351 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN MARSHALL...
NORTH CENTRAL GREENE...NORTHEASTERN BELMONT...OHIO...SOUTH CENTRAL
JEFFERSON...SOUTHERN BROOKE AND SOUTHERN WASHINGTON COUNTIES...

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED DILLONVALE...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SMITHFIELD...         JUG RUN...            DILLONVALE...
  YORKVILLE...          TILTONSVILLE...       RAYLAND...
  MARTINS FERRY...      WARWOOD...            WINDSOR HEIGHTS...
  CLEARVIEW...          WEST LIBERTY...       TRIADELPHIA...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4011 8000 3987 8011 4011 8086 4028 8079
Local storm report, Aug 21, 3:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             BRANCHTON               41.07N  79.99W
08/21/2011  E1.00 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 217 PM 08 21 2011 AND 232 PM 08
            21 2011

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER PBZ1101111

WOODRUM
Special weather statement, Aug 21, 4:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT SUN AUG 21 2011

OHZ039-049-050-058-059-212045-
BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-TUSCARAWAS OH-
402 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT BELMONT...EXTREME SOUTHEASTERN
TUSCARAWAS...EXTREME SOUTHWESTERN JEFFERSON...NORTHEASTERN GUERNSEY
AND SOUTHERN HARRISON COUNTIES...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS LOCATED LONDONDERRY...
MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  LONDONDERRY...        FREEPORT...           PIEDMONT...
  BARNESVILLE...        FLUSHING...           MORRISTOWN...
  NEW ATHENS...         BETHESDA...
  BARKCAMP STATE PARK...                      SAINT CLAIRSVILLE...
  ALLEDONIA...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4015 8078 3985 8088 4008 8143 4027 8135

34

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:19 AM EDTSpecial Weather StatementPBZForest56 min
Aug 21, 4:25 AM EDTSpecial Weather StatementPBZLawrence50 min
Aug 21, 5:39 AM EDTSpecial Weather StatementPBZButler66 min
Aug 21, 5:42 AM EDTSpecial Weather StatementPBZForest63 min
Aug 21, 7:42 AM EDTSpecial Weather StatementPBZVenango63 min
Aug 21, 12:42 PM EDTSpecial Weather StatementPBZArmstrong48 min
Aug 21, 1:47 PM EDTSpecial Weather StatementPBZButler, Lawrence43 min
Aug 21, 1:55 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence35 min
Aug 21, 2:28 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler33 min
Aug 21, 2:45 PM EDTSpecial Weather StatementPBZBeaver45 min
Aug 21, 3:26 PM EDTSpecial Weather StatementPBZAllegheny, Beaver49 min
Aug 21, 3:46 PM EDTSpecial Weather StatementPBZWestmoreland44 min
Aug 21, 4:33 PM EDTSpecial Weather StatementPBZGreene57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.